Explicit Approximate Solutions Associated With the Mechanics of Hydraulic Fracturing

[+] Author and Article Information
S. H. Advani, J. S. Torok, J. K. Lee

Department of Engineering Mechanics, Ohio State University, Columbus, Ohio 43210

J. Appl. Mech 53(2), 462-465 (Jun 01, 1986) (4 pages) doi:10.1115/1.3171784 History: Received October 16, 1984; Revised November 21, 1985; Online July 21, 2009


Governing equations, based on a Lagrangian formulation, for the assumed case of a hydraulically induced vertial elliptic fracture propagating in a uniformly confined, linear, elastic, homogeneous medium are derived. Explicit solutions for the generalized coordinates designating the time-dependent crack width, major axis, and minor axis are obtained for one-dimensional fracture fluid flow with and without leak-off effects.

Copyright © 1986 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In